MAUDE Adverse Event Report: Covidien Surgical GIA; STAPLER, SURGICAL

Covidien Surgical GIA; STAPLER, SURGICAL
Model Number GIA80MTC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 06/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgical procedure, the interlock broke.The procedure initially began as a diagnostic surgery and was converted to an exploratory laparotomy with resection, omentectomy, left hemicolectomy, proximal and distal bowel closure, and loop ileostomy.It was noted that the procedure time was extended by approximately 20 minutes.The device issue was addressed by performing a power-on reset and using another reload from a different lot.The patient had an extended hospitalization and was admitted to the intensive care unit; however, the icu admission was not related to the reported blade break.The icu admission was due to the conversion of the procedure and the patient's underlying pathology, which resulted in a more complex surgical intervention.Based on the available information, the patient's clinical condition at the time of icu admission was considered guarded; however, this was attributable to the complexity of the surgical procedure rather than the reported device event.The prolonged hospitalization was also not directly associated with the reported device event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
Covidien Surgical
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
Covidien Surgical
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50065722
Report Number1219930-2026-04696
Device Sequence Number10217111
Product Code GAG
UDI-Device Identifier10884521723528
UDI-Public(01)10884521723528(17)270430(10)N2E0601UY(20)02
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGIA80MTC
Device Catalogue NumberGIA80MTC
Device Lot NumberN2E0601UY
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/27/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2026
Supplement Date Received by ManufacturerNot provided
09/22/2026
Initial Report FDA Received Date07/29/2026
Supplement Report FDA Received Date08/19/2026
09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age65 YR
Patient SexFemale